Management of egfr tki–induced dermatologic adverse events

B. Melosky, N.B. Leighl, J. Rothenstein, R. Sangha, D. Stewart, K. Papp

Abstract


Targeting the epidermal growth factor receptor (egfr) pathway has become standard practice for the treatment of advanced non-small-cell lung cancer. Compared with chemotherapy, egfr tyrosine kinase inhibitors (tkis) have been associated with improved efficacy in patients with an EGFR mutation. Together with the increase in efficacy comes an adverse event (ae) profile different from that of chemotherapy. That profile includes three of the most commonly occurring dermatologic aes: acneiform rash, stomatitis, and paronychia. Currently, no randomized clinical trials have evaluated the treatments for the dermatologic aes that patients experience when taking egfr tkis. Based on the expert opinion of the authors, some basic strategies have been developed to manage those key dermatologic aes. Those strategies have the potential to improve patient quality of life and compliance and to prevent inappropriate dose reductions.

Keywords


non-small-cell lung cancer; adverse events; acneiform rash; paronychia; stomatitis; egfr tkis

Full Text:

PDF HTML


DOI: http://dx.doi.org/10.3747/co.22.2430






Copyright © 2019 Multimed Inc.
ISSN: 1198-0052 (Print) ISSN: 1718-7729 (Online)